Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Amitriptyline
Watch this 
View More Posts Ignore
I went to my GP for the first time last week,and told her about the sleep paralysis, hallucinations, heightened sensitivity to sound, irritability, etc.(or tried anyway!) & she prescribed Amitriptyline, as she thinks I have depression, probably because I became a bit emotional. It wasn't a great consultation - she seemed irritable & offered the med, then withdrew it when I told her there was a history of heart disease in my family, but then I asked her to prescribe it, because I thought she might be right & wasn't very together really. I asked her to refer me to a sleep clinic, which I think she has done, but I don't know whether to take the amitriptyline or not. If I do, will it affect any sleep study? I told a friend about it,& she thinks I should take it, but I can tell she thinks I have depression rather than a sleep disorder. I know you can't tell me whether take it or not, but I just feel I have been prescribed it for the wrong reasons.
Posted on 05/03/09, 04:42 pm
2 Replies Add Your Advice
Reminder: This is a support group for Narcolepsy. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 05/03/09  9:19pm
" If nothing else if you take the Amitriptyline at bedtime it will help you sleep. No matter what you take for sleep or any stimulants you take during the day, you most likely will have to stop taking them 3-5 days before a sleep studiy. She may have prescribed this med. for all the wrong reasons, but they may help you a bit anyway. And of course you are right, we can not tell you to take them or not,just follow your own insticts on that.
Cheri "
View More Posts Ignore
Reply #2 - 06/02/09  7:01pm
" I don't have any advise for you, but oh my G.. I went to my neurologist about a year ago, as I was feeling really bad about myself as nothing was helping my N and all its symtoms. I too was quite emotional. He suggested, maybe I should go see a Physciatrist.(not sure of spelling). That was the end of that neurologist. I thought he was my friend and was trying to help me until he said that. All that time I'd been going to him, HE DIDN'T UNDERSTAND AT ALL. "

Add Your Advice
Advertisement


More From Around the Web